Alert archive / Alabama / Special Weather Statements in 2014
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jan 11, 2014, 2:21 AM CST for Fayette County, Marion County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 2:21 AM CST (08:21 UTC)
- Expired
- Jan 11, 2014, 3:00 AM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
Counties Fayette County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WWUS84 KBMX 110821
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 AM CST SAT JAN 11 2014
ALZ011>013-022-110900-
FAYETTE AL-LAMAR AL-MARION AL-PICKENS AL-
221 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS...MARION...
SOUTHEASTERN LAMAR AND FAYETTE COUNTIES UNTIL 300 AM CST...
AT 221 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMILTON TO VERNON TO NEW
HOPE...AND MOVING NORTHEAST AT 80 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MILLPORT...
WINFIELD...
FAYETTE...
GUIN...
BLUFF...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3349 8829 3372 8809 3419 8803 3432 8772
3431 8764 3387 8764 3386 8753 3370 8753
3363 8748 3361 8763 3357 8766 3353 8784
3351 8784 3335 8830
TIME...MOT...LOC 0821Z 244DEG 70KT 3415 8792 3377 8797
3341 8827
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jan 11, 12:02 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 11, 12:02 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1202 AM CST SAT JAN 11 2014 .UPDATE... FOR AVIATION. && .AVIATION... 06Z TAF DISCUSSION. QUITE THE CONVECTION BAND HAS DEVELOPED ACROSS THE SE HALF OF C AL WHICH IS WELL AHEAD OF THE BAND OF SHOWERS/TSTORMS CLOSER TO THE FRONT...AFFECTING ANB/MGM/TOI. OUTSIDE OF RAIN AREAS WILL STILL HAVE IFR/LIFR CIGS & VSBYS THANKS TO OUR ISENTROPIC LIFT AND LOW LEVEL RETURN FLOW ACROSS THE AREA. FRONT STILL FAIRLY FAR BACK TO OUR W AND WILL MOVE THRU DURING THE DAY ON SAT...WITH GUSTY WINDS POSSIBLE JUST AHEAD OF AND BEHIND THE FRONT. TAFS SHOULD TRANSITION TO VFR AROUND MIDDAY INTO EARLY SAT AFTERNOON. 08/MK && .DISCUSSION... A FEW ADJUSTMENTS THIS EVENING. WE ARE PROBABLY AT OUR OVERNIGHT LOW OR VERY CLOSE TO IT BUT HAD TO DROP TEMPERATURES A COUPLE OF DEGREES TO MATCH UP WITH THE CURRENT OBS. SHOULD SEE RAIN BEGIN TO PICK UP AROUND MIDNIGHT AND ADJUSTED THE WEATHER GRIDS TO MATCH ACCORDINGLY. UPDATES ARE OUT. 88 && .PREV DISCUSSION... /ISSUED 313 PM CST FRI JAN 10 2014/ SHORT TERM...TONIGHT THROUGH SUNDAY. THE COOLER EASTERLY SURFACE FLOW IS BEGINNING TO LOSE ITS STRENGTH AS LOW LEVEL WINDS VEER AHEAD OF AN APPROACHING STORM SYSTEM. VERY LITTLE RAIN ACROSS THE AREA THIS AFTERNOON...WITH MOST OF THE SHOWER ACTIVITY STILL WEST OF THE MISSISSIPPI RIVER. THERE WILL NOT LIKELY BE MUCH RAIN ACROSS THE AREA THIS EVENING...WITH INCREASING CHANCES OF RAIN AFTER MIDNIGHT. FOG WILL LINGER OVER EAST ALABAMA WHERE THE SURFACE WINDS WILL REMAIN EASTERLY. THE FOG WILL ESPECIALLY BE NOTICEABLE IN THE HIGHER ELEVATIONS. MOST OF THE INSTABILITY WILL REMAIN NEAR THE COAST OVERNIGHT. AS SURFACE DEW POINTS RISE INTO THE MIDDLE AND UPPER 50S...THERE WILL LIKELY BE SOME THUNDERSTORM ACTIVITY JUST AHEAD OF THE SURFACE FRONT WHERE FORCING WILL BE THE HIGHEST. THE SURFACE FRONT WILL MOVE ACROSS THE AREA QUICKLY ON SATURDAY...AND THE RAIN WILL END FAIRLY SOON AFTER FRONTAL PASSAGE. MOSTLY CLEAR AND A LITTLE COOLER SATURDAY NIGHT AND SUNDAY. 58/ROSE LONG TERM...MONDAY THROUGH FRIDAY. A PROGRESSIVE PATTERN WILL CONTINUE INTO THE WORK WEEK WITH ANOTHER SHORT WAVE TROF APPROACHING THE AREA SUNDAY NIGHT. THE TROF WILL BE FAIRLY AMPLIFIED...WHICH WILL HELP PULL GULF MOISTURE QUICKLY NORTHWARD. THIS SHOULD BE A RAIN EVENT...AS THE AIR MASS WILL NOT HAVE TIME TO DESTABILIZE BEFORE SHORT WAVE TROF PUSHES EAST OF ALABAMA. THIS WILL BE A QUICK HITTING SYSTEM WITH THE RAIN MOVING INTO THE AREA ON MONDAY AND EXITING LATE MONDAY NIGHT. TUESDAY SHOULD BE DRY WITH HIGHS SLIGHTLY ABOVE AVERAGE AS THE PRIMARY INTRUSION OF COLDER AIR ARRIVES TUESDAY NIGHT. THE GFS/ECMWF MODELS HAVE BEEN SHOWING A BAND OF LIGHT PRECIPITATION DEVELOPING NEAR THE BASE OF AN DEEPENING UPPER TROF. THE AIR MASS QUICKLY COOLS ALOFT WITH THE 1000-850MB THICKNESS VALUES FALLING BELOW 1300 METERS ACROSS NORTH ALABAMA SHORTLY AFTER MIDNIGHT TUESDAY NIGHT. THE PRECIPITATION WILL LIKELY BEGIN AS LIGHT RAIN...BEFORE CHANGING OVER TO LIGHT SNOW ACROSS THE NORTHERN COUNTIES OF CENTRAL ALABAMA. THIS IS A QUICK SYSTEM WITH LIMITED MOISTURE...AND SURFACE TEMPERATURES ARE NOT EXPECTED TO FALL BELOW FREEZING TUESDAY NIGHT. ANY ACCUMULATION WILL BE LIGHT AND PROBABLY BE CONFINED TO THE HIGHER ELEVATIONS. CLEARING AND COLDER WEDNESDAY. THE SYSTEM WILL QUICKLY MOVE OUT INTO THE ATLANTIC AND A BRIEF WARM-UP FOR THURSDAY. ANOTHER FRONT WILL LIKELY MOVE THROUGH THE AREA ON FRIDAY...BUT MOISTURE IS QUESTIONABLE AND LEFT OUT PRECIPITATION AT THIS TIME. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 63 32 58 38 / 100 80 0 0 10 ANNISTON 52 65 36 59 40 / 100 90 0 0 10 BIRMINGHAM 52 63 36 59 43 / 100 70 0 0 10 TUSCALOOSA 55 65 36 62 44 / 100 60 0 0 20 CALERA 53 64 37 61 42 / 100 80 0 0 20 AUBURN 52 65 39 58 42 / 90 100 0 0 10 MONTGOMERY 54 69 38 61 43 / 100 90 0 0 20 TROY 56 69 36 62 42 / 90 90 0 0 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/88/58
Hazardous weather outlook, Jan 11, 12:39 AM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1239 AM CST SAT JAN 11 2014 ALZ011>015-017>050-120645- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1239 AM CST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. VISIBILITIES WILL BE REDUCED TO LESS THAN 1 MILE AT TIMES DUE TO FOG AND LOW CLOUDS AREA WIDE. PLEASE SLOW DOWN AND ALWAYS USE LOW BEAM HEADLIGHTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A SMALL CHANCE OF A BRIEF SNOW ACCUMULATION TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA. LOW TEMPERATURES WILL BE NEAR FREEZING BUT WILL WARM UP INTO THE 40S DURING THE DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 11, 1:25 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL HALEYVILLE 34.24N 87.62W
01/11/2014 E0.25 INCH WINSTON AL PUBLIC
&&
LINHARESLocal storm report, Jan 11, 1:27 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM LIGHTNING HAMILTON 34.14N 87.98W
01/11/2014 MARION AL FIRE DEPT/RESCUE
LIGHTNING STRUCK A SHED AND CAUSED A FIRE.
&&
LINHARESLocal storm report, Jan 11, 1:31 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM LIGHTNING 2 S HODGES 34.30N 87.93W
01/11/2014 MARION AL FIRE DEPT/RESCUE
A POWER POLE WAS STRUCK BY LIGHTNING AND KNOCKED DOWN.
&&
LINHARESLocal storm report, Jan 11, 1:58 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM LIGHTNING HALEYVILLE 34.24N 87.62W
01/11/2014 WINSTON AL AMATEUR RADIO
A TREE WAAS STRUCK BY LIGHTNING AND DOWN IN THE SAME AREA
NEAR POLE POLE...NEAR AIRPORT ROAD.
&&
LINHARESSpecial weather statement, Jan 11, 2:02 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 AM CST SAT JAN 11 2014
ALZ012-110845-
LAMAR AL-
202 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR LAMAR COUNTY UNTIL 245 AM CST...
AT 202 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
BEDFORD TO CALEDONIA TO 5 MILES SOUTHWEST OF COLUMBUS...AND MOVING
NORTHEAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIGENT...
MILLPORT...
VERNON...
BEDFORD...
DETROIT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3379 8825 3406 8821 3405 8799 3402 8799
3402 8795 3353 8795 3354 8827
TIME...MOT...LOC 0802Z 228DEG 85KT 3395 8824 3380 8824
3350 8840
75Special weather statement, Jan 11, 2:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 AM CST SAT JAN 11 2014
ALZ011>013-022-110900-
FAYETTE AL-LAMAR AL-MARION AL-PICKENS AL-
221 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS...MARION...
SOUTHEASTERN LAMAR AND FAYETTE COUNTIES UNTIL 300 AM CST...
AT 221 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMILTON TO VERNON TO NEW
HOPE...AND MOVING NORTHEAST AT 80 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 35 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MILLPORT...
WINFIELD...
FAYETTE...
GUIN...
BLUFF...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3349 8829 3372 8809 3419 8803 3432 8772
3431 8764 3387 8764 3386 8753 3370 8753
3363 8748 3361 8763 3357 8766 3353 8784
3351 8784 3335 8830
TIME...MOT...LOC 0821Z 244DEG 70KT 3415 8792 3377 8797
3341 8827
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:32 AM CST | Special Weather Statement | BMX | Marion | 43 min |
| Jan 11, 1:16 AM CST | Special Weather Statement | BMX | Winston | 44 min |
| Jan 11, 2:02 AM CST | Special Weather Statement | BMX | Lamar | 43 min |
| Jan 11, 2:07 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lamar, Lowndes, Montgomery | 119 days |
| Jan 11, 2:40 AM CST | Special Weather Statement | BMX | Winston | 50 min |
| Jan 11, 3:56 AM CST | Special Weather Statement | BMX | Blount, Jefferson, Tuscaloosa | 49 min |
| Jan 11, 3:58 AM CST | Special Weather Statement | BMX | Greene, Hale | 47 min |
| Jan 11, 4:44 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Jefferson and 4 more | 61 min |
| Jan 11, 4:47 AM CST | Special Weather Statement | BMX | Bibb, Chilton, Hale, Perry, Shelby | 58 min |
| Jan 11, 5:06 AM CST | Areal Flood Advisory | BMX | Bibb, Calhoun, Jefferson, St. Clair, Shelby, Talladega | 114 min |
| Jan 11, 5:21 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 24 min |
| Jan 11, 5:44 AM CST | Special Weather Statement | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 46 min |
| Jan 11, 6:14 AM CST | Areal Flood Advisory | BMX | Autauga, Calhoun, Chilton, Clay, Cleburne, Coosa and 3 more | 2 hr |
| Jan 11, 6:29 AM CST | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 46 min |
| Jan 11, 6:41 AM CST | Special Weather Statement | BMX | Bullock, Elmore, Lowndes, Macon, Montgomery | 49 min |
| Jan 11, 6:52 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 38 min |
| Jan 11, 7:07 AM CST | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
| Jan 11, 7:31 AM CST | Special Weather Statement | BMX | Chambers, Montgomery | 44 min |
| Jan 11, 7:45 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 45 min |
| Jan 11, 7:54 AM CST | Areal Flood Advisory | BMX | Autauga, Chambers, Clay, Coosa, Elmore, Lee and 5 more | 3 hr |
| Jan 11, 8:19 AM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Pike, Russell | 56 min |
Nearby
Special Weather Statements in Alabama, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.